MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION IDC; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION IDC; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 83775
Medical Device Problem Codes Break (1069); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/26/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported that the main coil was broken.The severely tortuous target lesion was located in a shut aneurysm in the left upper arm.A 4mmx8cm idc embolic coil was selected for use in the vascular embolization procedure.A 4f sheath and a rubicon support catheter were placed in the target lesion.Resistance was met at the detachment arm during placement of the idc embolic coil.Angiography was performed and it was confirmed that the idc coil was placed within the lesion.During the removal of the sheath it was observed that a small diameter piece of the idc coil remained in the sheath.Outside patient's body, it was noted that the main coil was broken.The procedure was completed with another of the same device.There were no patient complications reported.
 
Event or Problem Description
It was reported that the main coil was broken.The stenosed target lesion was located in left upper arm.A 4mmx8cm idc was selected for use.During procedure, it was noted that there was resistance met which the arm seemed to be caught and like a coil with a small diameter remained in the sheath.Outside patient's body, it was noted that the main coil was broken.The procedure was completed with another of the same device.There were no patient complications reported.It was further reported that during removal of the sheath, it was noted that the tip section of the coil near the interlocking arm was broken and was under the gauze.The physician believed that the coil was implanted.
 
Additional Manufacturer Narrative
E1: initial reporter address 1; (b)(6) e1: initial reporter city; (b)(6).
 
Additional Manufacturer Narrative
E1: initial reporter address 1; (b)(6).E1: initial reporter city; (b)(6).Device evaluated by mfr: the device was returned for analysis.Visual inspection showed a main coil and pusher wire were returned for this complaint.The main coil was stretched and kinked, the zap tip was detached.The pusher wire was inspected, and it was found kinked.No more damages were found.Microscopic inspection of the pusher wire showed the proximal end has a smooth surface.The interlocking arm was inspected, and no anomalies was noted.The main coil zap tip was detached, and it was not returned.The interlocking arm was inspected, and no anomalies was noted.The dimensional inspection revealed that the outer diameter (od) at the zap tip and primary coil were found to be within specification.Also, the distal and proximal fiber bundles were found to be within specification.
 
Event or Problem Description

Brand Name
IDC
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key11485944
Report Number2134265-2021-03341
Device Sequence Number3412959
Product Code KRD
UDI-Device Identifier08714729158745
UDI-Public08714729158745
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K141378
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/12/2023
Device Model Number83775
Device Catalogue Number83775
Device Lot Number0025844588
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/17/2021
Initial Date Received by Manufacturer 03/01/2021
Supplement Date Received by Manufacturer03/15/2021
04/07/2021
Initial Report FDA Received Date03/15/2021
Supplement Report FDA Received Date03/31/2021
04/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1